Alert archive / Tennessee / Flash Flood Warnings in 2018
Flash Flood Warning 42, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 1, 2018, 10:32 AM CDT for Chester County, Hardeman County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2018, 10:32 AM CDT (15:32 UTC)
- Expired
- Jun 1, 2018, 1:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chester County, TN, Hardeman County, TN
The radar
The Memphis radar (KNQA), 88 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 3.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2112 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.1
The text
As transmitted.
525
WGUS54 KMEG 011532
FFWMEG
TNC023-069-011830-
/O.NEW.KMEG.FF.W.0042.180601T1532Z-180601T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
1032 AM CDT FRI JUN 1 2018
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Northern Hardeman County in southwestern Tennessee...
Southwestern Chester County in southwestern Tennessee...
* Until 130 PM CDT.
* At 1031 AM CDT...Doppler Radar estimates 2 to 3 inches of rain has
occurred over the past hour. Showers and thunderstorms will
produce an additional 1 to 3 inches of rain over the next 3 hours.
* Some locations that will experience flooding include...
Bolivar, Chickasaw State Forest, Chickasaw State Park, Whiteville,
Silerton, Cloverport, Toone, Hornsby, Pine Top, Vildo, Deanburg,
Teague and Shandy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3523 8878 3523 8879 3528 8917 3543 8915
3543 8877
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 10:03 AM CDT, 29 minutes earlier.
Area forecast discussion, Jun 1, 10:03 AM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1003 AM CDT Fri Jun 1 2018 .DISCUSSION...Water Vapor satellite trends this morning indicate the remnants of last night's Mesoscale Convective System moving over the Lower Mississippi Valley. (MCS) KNQA/KGWX WSR-88D radar trends indicate sub-severe showers and thunderstorms moving over portions of West Tennessee and North Mississippi. Latest mesoanalysis at best indicates Surface based CAPE values between 1500-2000 J/kg along the southern tier of counties in North Mississippi late this morning. Short term models including CAM models indicate the best potential for shower and thunderstorms over portions of North Mississippi this afternoon. Will make some adjustments to lower convective chances, especially north of I-40 and adjust temperatures and other elements as needed for current trends. CJC && .PREV DISCUSSION... /issued 635 AM CDT Fri Jun 1 2018/ DISCUSSION... Updated for 12z Aviation Discussion. PREV DISCUSSION... /issued 246 AM CDT Fri Jun 1 2018/ DISCUSSION... Area of convection continues to push through the Mid-South at this time. The convection has been weakening over the last hour and expect this trend to continue through sunrise. A couple of the CAM models show the convection continuing to push south into North Mississippi through the morning hours. Tough forecast for today as lingering cloud cover and showers could keep temperatures a tad cooler especially across North Mississippi. Several of the CAM models indicate redevelopment of convection will occur along old outflow boundaries by this afternoon which would most likely occur across North Mississippi, but with the possible cooler temperatures it could limit the redevelopment. For now have left likely POPS during the afternoon hours for areas south of I-40. Saturday will be a hot and humid day across the area. Highs will reach into the lower to mid 90s while heat indices will be between 100-105 degrees. Relief from the hot and humid conditions will come Saturday Night as a cold front moves into the area. Showers and thunderstorms will develop ahead of the front with some becoming severe especially along and west of the Mississippi River. Surface high pressure will build into the Mid-South on Sunday as the upper flow aloft remains out of the Northwest through the middle of next week. Cooler and drier air will filter into the region thanks to the surface high. However, with the region remaining in northwest flow aloft, can't totally rule out an isolated shower or thunderstorm occurring with a disturbance moving through the northwest flow. KRM && .AVIATION... Showers and thunderstorms affecting all the sites during the first half of the period...with the strongest convection at MKL and TUP. Conditions VFR outside of storms with MVFR and IFR during storms. Later in the period skies expected to become scattered with light fog developing at TUP...MKL and JBR. Winds quite variable early...with higher gusts in new storms. Later this morning winds becoming more westerly at 7-11kts. JAB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 1, 4:13 AM CDT, 6 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 413 AM CDT Fri Jun 1 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-021200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 413 AM CDT Fri Jun 1 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong to severe thunderstorms will be possible this afternoon mainly across Northeast Mississippi. Damaging winds and large hail will be the main threats. Heat indices may exceed 100 degrees over portions of Eastern Arkansas and West Tennessee. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Heat indices will reach between 100 to 105 degrees on Saturday. Strong to severe storms will be possible late Saturday afternoon into Saturday Night ahead of an approaching cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. KRM
In the hours before
Special weather statement, Jun 1, 4:36 AM CDT, 5 hours 56 minutes before
Special Weather Statement
National Weather Service Memphis TN
436 AM CDT FRI JUN 1 2018
MSZ009-014>016-011015-
Pontotoc MS-Union MS-Lee MS-Prentiss MS-
436 AM CDT FRI JUN 1 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 515 AM CDT
FOR...
Pontotoc County in northeastern Mississippi...
Southeastern Union County in northeastern Mississippi...
Lee County in northeastern Mississippi...
Southwestern Prentiss County in northeastern Mississippi...
At 436 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Furrs, or over
Trace State Park, moving east at 45 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Pontotoc...southeastern Union...Lee and southwestern
Prentiss Counties should monitor this storm closely.
LAT...LON 3441 8903 3457 8855 3409 8855 3409 8872
3407 8872 3408 8923
TIME...MOT...LOC 0936Z 276DEG 39KT 3423 8890Special weather statement, Jun 1, 5:01 AM CDT, 5 hours 31 minutes before
Special Weather Statement
National Weather Service Memphis TN
501 AM CDT FRI JUN 1 2018
MOZ115-TNZ001-019-048-011045-
Pemiscot MO-Lake TN-Lauderdale TN-Dyer TN-
501 AM CDT FRI JUN 1 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 AM CDT
FOR...
Pemiscot County in southeastern Missouri...
Southwestern Lake County in northwestern Tennessee...
Northeastern Lauderdale County in southwestern Tennessee...
Dyer County in northwestern Tennessee...
At 501 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Hayti Heights, or
near Hayti, moving southeast at 45 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Pemiscot...southwestern Lake...northeastern Lauderdale and
Dyer Counties should monitor this storm closely.
LAT...LON 3626 8943 3625 8944 3622 8949 3621 8925
3588 8931 3588 8934 3582 8936 3580 8942
3590 8971 3589 8966 3593 8965 3594 8967
3591 8970 3595 8968 3600 8973 3600 8994
3638 8994
TIME...MOT...LOC 1001Z 305DEG 38KT 3623 8982Special weather statement, Jun 1, 6:10 AM CDT, 4 hours 22 minutes before
Special Weather Statement National Weather Service Memphis TN 610 AM CDT FRI JUN 1 2018 ARZ018-026-028-MOZ113-011145- Greene AR-Craighead AR-Mississippi AR-Dunklin MO- 610 AM CDT FRI JUN 1 2018 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 645 AM CDT FOR... Southeastern Greene County in eastern Arkansas... Northeastern Craighead County in eastern Arkansas... Northwestern Mississippi County in eastern Arkansas... Southern Dunklin County in southeastern Missouri... At 610 AM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located over Cardwell, or 8 miles north of Leachville, moving east at 25 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in southeastern Greene...northeastern Craighead...northwestern Mississippi and southern Dunklin Counties should monitor this storm closely. LAT...LON 3613 8996 3582 8995 3591 9041 3616 9032 TIME...MOT...LOC 1110Z 270DEG 21KT 3604 9028
Special weather statement, Jun 1, 6:15 AM CDT, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Memphis TN
615 AM CDT FRI JUN 1 2018
TNZ051>053-011200-
Chester TN-Madison TN-Crockett TN-
615 AM CDT FRI JUN 1 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 700 AM CDT
FOR...
Northwestern Chester County in southwestern Tennessee...
Madison County in southwestern Tennessee...
Southeastern Crockett County in northwestern Tennessee...
At 615 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Holly Grove, or 11
miles west of Jackson, moving east at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northwestern Chester...Madison and southeastern Crockett
Counties should monitor this storm closely.
LAT...LON 3544 8859 3544 8908 3573 8905 3577 8861
3565 8861 3564 8860 3563 8860 3562 8861
3559 8861 3559 8860
TIME...MOT...LOC 1115Z 270DEG 21KT 3563 8902The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 11:40 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Obion, Weakley | 50 min |
| Jun 1, 12:01 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Dyer, Gibson, Obion, Weakley | 44 min |
| Jun 1, 12:16 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Henry, Weakley | 44 min |
| Jun 1, 12:17 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Henry, Weakley | 43 min |
| Jun 1, 12:18 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 42 min |
| Jun 1, 12:33 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale, Tipton | 42 min |
| Jun 1, 12:40 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale, Weakley | 50 min |
| Jun 1, 12:58 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale, Tipton | 47 min |
| Jun 1, 1:00 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Gibson, Henry, Weakley | 45 min |
| Jun 1, 1:23 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale, Madison and 2 more | 52 min |
| Jun 1, 1:33 AM CDT | Flash Flood Warning | MEG | Carroll, Dyer, Gibson, Henry, Weakley | 117 min |
| Jun 1, 1:38 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Chester, Decatur, Henderson, Henry | 52 min |
| Jun 1, 1:53 AM CDT | Special Weather Statement | MEG | Shelby | 52 min |
| Jun 1, 2:08 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Crockett, Fayette, Hardeman, Haywood, Madison and 1 more | 31 min |
| Jun 1, 2:54 AM CDT | Special Weather Statement | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 66 min |
| Jun 1, 5:01 AM CDT | Special Weather Statement | MEG | Dyer | 44 min |
| Jun 1, 5:24 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 51 min |
| Jun 1, 5:47 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Haywood, Lauderdale, Tipton | 18 min |
| Jun 1, 6:15 AM CDT | Special Weather Statement | MEG | Madison | 45 min |
| Jun 1, 6:26 AM CDT | Flash Flood Warning | MEG | Dyer | 3 hr |
| Jun 1, 6:50 AM CDT | Flash Flood Warning | MEG | Chester, Haywood, Madison | 3 hr |
| Jun 1, 8:42 AM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 13 hr |
| Jun 1, 2:18 PM CDT | Areal Flood Advisory | MEG | Shelby | 117 min |
Nearby
Flash Flood Warnings in Tennessee, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.